Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 24, 2010, 2:00 PM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 2:00 PM CDT (19:00 UTC)
- Expired
- Apr 24, 2010, 3:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 2:28 PM CDT | TORNADO 2 | 6 Ene West Point, MS | THREE SETS OF METAL POWER POLES BLOWN OVER REPORTED DOWN ON BARTON FERRY ROAD. TREES AND POWERLINES ALSO DOWN AND AN OUTBUILDING DESTROYED. PATH LENGTH 1 MILE...MAX WIDTH 40 YARDS. |
| Apr 24, 2:28 PM CDT | TORNADO | 6 Ene West Point, MS | POWER LINES REPORTED DOWN ON BARTON FERRY ROAD. LIKELY TORNADO BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:31 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
612
WFUS54 KJAN 241900
TORJAN
MSC025-087-105-242000-
/O.NEW.KJAN.TO.W.0025.100424T1900Z-100424T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
EASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO 16 MILES WEST OF SESSUMS MOVING EAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
SESSUMS AND GRIFFITH BY 210 PM CDT...
MULDROW AND PALA ALTO BY 215 PM CDT...
TIBBEE AND WEST POINT BY 220 PM CDT...
BENT OAK BY 225 PM CDT...
WAVERLY BY 230 PM CDT...
COLUMBUS AFB AND KOLOLA SPRINGS BY 235 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3340 8829 3330 8873 3368 8885 3372 8871
3369 8871 3369 8849 3367 8848 3370 8837
3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1859Z 249DEG 46KT 3345 8894
$$
COHEN7 follow-up statements
875
WWUS54 KJAN 241911
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
211 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR MULDROW MOVING EAST
AT 55 MPH.
THE TORNADO WILL BE NEAR...
WEST POINT...TIBBEE AND BENT OAK BY 220 PM CDT...
WAVERLY BY 225 PM CDT...
COLUMBUS AFB AND COLUMBUS BY 230 PM CDT...
KOLOLA SPRINGS BY 235 PM CDT...
CALEDONIA AND STEENS BY 240 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3340 8829 3339 8876 3368 8885 3372 8871
3369 8871 3369 8849 3367 8848 3370 8837
3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1911Z 249DEG 46KT 3355 8875
$$
COHEN764
WWUS54 KJAN 241915
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
215 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF GRIFFITH
MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
MULDROW...PALA ALTO AND ARTESIA BY 220 PM CDT...
WEST POINT...TIBBEE AND BENT OAK BY 225 PM CDT...
WAVERLY BY 235 PM CDT...
COLUMBUS AFB AND COLUMBUS BY 240 PM CDT...
KOLOLA SPRINGS BY 245 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3340 8829 3340 8876 3368 8885 3372 8871
3369 8871 3369 8849 3367 8848 3370 8837
3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1914Z 248DEG 38KT 3355 8878
$$
COHEN129
WWUS54 KJAN 241923
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
223 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES...
AT 222 PM CDT...A TORNADO HAS BEEN REPORTED. THIS TORNADO WAS
LOCATED NEAR MULDROW MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
WAVERLY BY 235 PM CDT...
COLUMBUS AFB AND COLUMBUS BY 240 PM CDT...
KOLOLA SPRINGS BY 245 PM CDT...
CALEDONIA AND STEENS BY 250 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3340 8829 3340 8876 3368 8885 3372 8871
3369 8871 3369 8849 3367 8848 3370 8837
3373 8833 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1922Z 248DEG 38KT 3359 8868
$$
COHEN156
WWUS54 KJAN 241928
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
228 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...
AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO HAS BEEN CONFIRMED AND DAMAGE HAS BEEN
REPORTED NORTH OF STARKVILLE. THIS TORNADO WAS LOCATED NEAR WEST
POINT MOVING EAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
COLUMBUS AFB AND COLUMBUS BY 235 PM CDT...
KOLOLA SPRINGS AND STEENS BY 240 PM CDT...
CALEDONIA BY 245 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3340 8829 3347 8877 3358 8878 3369 8871
3369 8849 3367 8848 3370 8837 3373 8833
3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1927Z 248DEG 46KT 3362 8858
$$
COHEN732
WWUS54 KJAN 241932
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
232 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO HAS BEEN CONFIRMED AND DAMAGE HAS BEEN
REPORTED NORTH OF STARKVILLE. THIS TORNADO WAS LOCATED NEAR WEST
POINT MOVING NORTHEAST AT 55 MPH.
THE TORNADO WILL BE NEAR...
KOLOLA SPRINGS AND STEENS BY 240 PM CDT...
CALEDONIA BY 245 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3343 8830 3349 8874 3358 8878 3369 8871
3369 8849 3367 8848 3370 8837 3373 8833
3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1931Z 243DEG 47KT 3366 8856
$$
COHEN786
WWUS54 KJAN 241941
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
241 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR COLUMBUS AFB MOVING
NORTHEAST AT 55 MPH. A TORNADO HAS BEEN CONFIRMED AND DAMAGE HAS
BEEN REPORTED.
THE TORNADO WILL BE NEAR...
CALEDONIA BY 245 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER
IMMEDIATELY!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3343 8830 3349 8874 3358 8878 3369 8871
3369 8849 3367 8848 3370 8837 3373 8833
3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1940Z 245DEG 47KT 3369 8842
$$
COHEN763
WWUS54 KJAN 241951
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SAT APR 24 2010
MSC025-087-105-242000-
/O.CON.KJAN.TO.W.0025.000000T0000Z-100424T2000Z/
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
251 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES...
AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR CALEDONIA MOVING
NORTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.
&&
LAT...LON 3343 8830 3349 8874 3358 8878 3369 8871
3369 8849 3367 8848 3370 8837 3373 8833
3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 1951Z 243DEG 42KT 3374 8829
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:21 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 24, 1:21 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SAT APR 24 2010
..SUPERCELL SATURDAY WITH TORNADOES SHIFTING EAST THIS AFTERNOON...
.UPDATE...DRY LINE ADVANCING ACROSS WRN MS AND RISK FOR ADDITIONAL
SUPERCELLS SHIFTING EAST OF THE INTERSTATE 55 CORRIDOR AT THIS TIME.
A LONG TRACKER DAMAGING CELL MOVING INTO ATTALA COUNTY HEADING ENE
WHILE RISK ENDING ALONG A GRENADA TO VICKSBURG TO NATCHEZ LINE WWD.
RISK FOR MORE SEVERE SUPERCELLS WILL CONTINUE THROUGH MID AFTERNOON
IN ERN MS AND HAVE REVAMPED ALL HAZARDS TO PUSH HIGHER RISKS EWD FOR
THE NEXT SEVERAL HOURS. WILL BE UPDATING PRODUCTS ABOUT EVERY HOUR OR
SO TO CLEAR OUT COUNTIES WEST OF THE MAIN LINE AS DRIER AIR SPILLING
MORE RAPIDLY INTO THE REGION ALONG THE MS RIVER. HOPE TO HAVE THE WW
ENDED BY AROUND 6 PM IF CURRENT TRENDS CONTINUE TO HOLD UP./40/
&&
.AVIATION...
MVFR CIGS BCMG MOSTLY VFR FROM W TO E...XCPT INVOF THUNDERSTORMS
WHERE MVFR/OCCNSL IFR CONDS PSBL. SCATTERED SEVERE TS COVERAGE XPCTD
TO CONTINUE IN ERN MS OF THE DAY WITH A GRADUAL CLEARING XPCTD FROM W
TO E THIS AFTN AS A COLD FRONT SWEEPS ACROSS THE REGION. S WINDS WILL
BE GUSTY THRU THE DAY AS THE PRES GRAD REMAINS TIGHT. WINDS WILL
SHIFT TO THE SW-W AFTER FRONTAL PASSAGE...WITH A CONTINUATION OF
GUSTY WINDS XPCTD. /BK/
&&
PREV DISCUSSION...
LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 56 79 55 / 78 14 7 10
MERIDIAN 81 57 82 55 / 100 32 7 11
VICKSBURG 79 56 79 54 / 45 10 7 10
HATTIESBURG 81 58 84 56 / 84 23 7 8
NATCHEZ 80 56 79 55 / 42 6 7 8
GREENVILLE 75 59 78 54 / 44 13 8 13
GREENWOOD 76 57 78 54 / 70 15 9 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ025>033-
036>039-042.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ025>033-
036>039-042>046-048>052.
LA...NONE.
AR...NONE.
&&Hazardous weather outlook, Apr 24, 10:15 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT SAT APR 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1015 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED ACROSS THE ENTIRE FORECAST AREA THROUGH MID AFTERNOON...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. THERE EXISTS A HIGH RISK OF TORNADOES...SOME STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL FOR ANY STORM TO PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND DAMAGING WIND GUSTS...SOME EXCEEDING 75 MPH. SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE SEGMENTS...ARE EXPECTED TO CONTINUE THROUGH MIDDAY AND AFTERNOON. AFTER 3 PM...THE PRIMARY RISK WILL SHIFT TO MAINLY LOCATIONS EAST OF THE INTERSTATE 55 CORRIDOR. ALL STORMS SHOULD MOVE OUT OF EASTERN MISSISSIPPI BY 8 PM OR SO. THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING THROUGH EARLY TONIGHT. THIS RISK EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE TO YAZOO CITY TO MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4 INCHES OF RAIN ON FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3 INCHES WITH ANY TRAINING STORMS. AS THE SYSTEM INTENSIFIES...SURFACE WINDS WILL REMAIN GUSTY FROM THE SOUTH AND BE WINDY AT 20 TO 30 MPH. AREAS ALONG AND NORTH OF I-20 WILL SEE THE STRONGER WINDS WITH SOME GUSTS UP TO 40 MPH. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Apr 24, 1:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TORNADO 2 WNW DURANT 33.09N 89.89W
04/24/2010 HOLMES MS BROADCAST MEDIA
CARS BLOWN OFF INTERSTATE 55 AT MILE MARKER 151. SEVERAL
INJURIES REPORTED. REPORT FROM WLBT-TV.
&&Local storm report, Apr 24, 1:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TORNADO 4 NW TALLULAH 32.45N 91.24W
04/24/2010 MADISON LA TRAINED SPOTTER
BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH
VOLTAGE TRANSMISSION TOWN DOWN.
&&Local storm report, Apr 24, 1:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TORNADO 4 NW TALLULAH 32.45N 91.24W
04/24/2010 MADISON LA TRAINED SPOTTER
NEAR THE BEAR LAKE COMMUNITY, NUMEROUS INJURIES. 12 TANK
CARS TURNED OVER. GROUND STORAGE CHEMICAL TANKS
DESTROYED.
&&Local storm report, Apr 24, 1:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TORNADO 1 SW FRENCH CAMP 33.28N 89.41W
04/24/2010 ATTALA MS EMERGENCY MNGR
NUMEROUS TREES DOWN AND SOME STRUCTURES DAMAGED ALONG THE
NATCHEZ TRACE AND ATTALA ROAD 3122.
&&Local storm report, Apr 24, 1:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TORNADO 4 NW TALLULAH 32.45N 91.24W
04/24/2010 MADISON LA TRAINED SPOTTER
BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH
VOLTAGE TRANSMISSION TOWER DOWN.
&&Local storm report, Apr 24, 2:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TORNADO CHESTER 33.36N 89.24W
04/24/2010 CHOCTAW MS TRAINED SPOTTER
NUMEROUS TREES DOWN AND TIN ROOF OFF HOME IN CHESTER
COMMUNITY
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 38 min |
| Apr 24, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 17 min |
| Apr 24, 3:20 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
| Apr 24, 3:31 AM CDT | Wind Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more | 13 hr |
| Apr 24, 3:37 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more | 12 hr |
| Apr 24, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Apr 24, 6:16 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar | 44 min |
| Apr 24, 6:51 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 33 min |
| Apr 24, 7:13 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln | 47 min |
| Apr 24, 7:42 AM CDT | Tornado Warning | JAN | Bolivar | 63 min |
| Apr 24, 7:56 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Rankin, Simpson, Smith | 64 min |
| Apr 24, 8:07 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 68 min |
| Apr 24, 8:59 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Scott, Smith | 61 min |
| Apr 24, 9:06 AM CDT | River Flood Warning | JAN | Attala, Holmes | 15 days |
| Apr 24, 9:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 52 min |
| Apr 24, 9:47 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 58 min |
| Apr 24, 9:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 41 min |
| Apr 24, 9:55 AM CDT | Tornado Warning | JAN | Lauderdale | 35 min |
| Apr 24, 10:08 AM CDT | Tornado Warning | JAN | Jones | 23 min |
| Apr 24, 10:12 AM CDT | Tornado Warning | JAN | Forrest | 28 min |
| Apr 24, 10:22 AM CDT | Flash Flood Warning | JAN | Jones | 113 min |
| Apr 24, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| Apr 24, 10:57 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren | 48 min |
| Apr 24, 10:59 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Apr 24, 11:34 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 56 min |
| Apr 24, 11:36 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 54 min |
| Apr 24, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 42 min |
| Apr 24, 12:11 PM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 64 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 60 min |
| Apr 24, 1:24 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster, Winston | 55 min |
| Apr 24, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 50 min |
| Apr 24, 2:33 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 36 min |
| Apr 24, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 24 min |
| Apr 24, 2:55 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 37 min |
| Apr 24, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Neshoba, Winston | 62 min |
| Apr 24, 3:07 PM CDT | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 68 min |
| Apr 24, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 52 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 49 min |
| Apr 24, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 51 min |
| Apr 24, 3:50 PM CDT | Tornado Warning | JAN | Noxubee | 55 min |
| Apr 24, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Noxubee | 34 min |
| Apr 24, 4:07 PM CDT | Tornado Warning | JAN | Kemper, Neshoba, Winston | 38 min |
| Apr 24, 4:16 PM CDT | Tornado Warning | JAN | Lowndes | 35 min |
| Apr 24, 4:29 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 61 min |
| Apr 24, 5:07 PM CDT | Tornado Warning | JAN | Kemper, Noxubee, Winston | 39 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.